So you know this pernicious anemia stuff.....

Discussion in 'The Watercooler' started by timer lady, Mar 6, 2007.

  1. timer lady

    timer lady Queen of Hearts

    Has anyone dealt with it & remembers how long before the B12 shots take to kick in?

    Finally knowing what is causing the crushing fatigue - knowing it can be treated is a relief. (I was so tired of hearing how stressed I am!)

    I just wonder if any of you has dealt with this & can remember when the dang shots kick in?

    It'd be nice to have some energy again.
     
  2. 1905

    1905 Well-Known Member

    I'm amenic at times, too. Additionally, while going through chemo- my red bllod count was depleted causing servere amnemia. I know it takes a long time to get it back up, did your Dr. give you a shot called Procrit?. Also, your diet may be helpful (google foods for anemia or something). But be patient , If your white count was low, a shot would recover it almost immediately, not so with the red count. I know eating the right foods for it will help it along. Really, I don't know a thing about the B12 shot- all I do know is the results are not immediate for this . Procrit is an excellent, excellent shot.-Alyssa
     
  3. SearchingForRainbows

    SearchingForRainbows Active Member

    Linda,

    I have no idea how long the shots take to kick in. I just wanted to let you know I'm thinking of you and hoping it'll be SOON!!!
    :flower: WFEN
     
  4. timer lady

    timer lady Queen of Hearts

    Thanks ladies. I've been told by my docs that it could take up to 5 weeks before I see any changes.

    I'm just frustrated because I also heard by those same doctors that I could see a change in a week or two.

    I wanted that week - how selfish is that???? Wanting immediate results? The tweedles have taught me better. :hammer:

    I wanted results before kt heads home. Not asking too much. Okay is this sounding a bit whiny? Do I need to get out the cheese? :rofl:

    I continue to eat foods rich in B12, however I have something called intrinsic factor that doesn't allow my body to absorb this vitamin through the digestive system. Hence the shots.

    Ah well..... instead of baking this morning (the best of intentions for wm's foster family), I may just nap. :wink:
     
  5. Josie

    Josie Active Member

    Linda,

    Another board I'm on has some people with pernicious anemia. I looked over there and found this link http://pernicious-anaemia-society.org/. It has a forum so you could probably find out there.

    FOP
     
  6. timer lady

    timer lady Queen of Hearts

    Thanks Nomad....neurologist & GP are keeping an eye on my seizure medication levels & how it affects the B12 stuff.
     
  7. dreamer

    dreamer New Member

    AFter I read this post the other day I dragged out my textbooks....I have to take folic acid with my one chemo medication becuz the chemo medication depletes folic acid and folic acid negates some of the negative side effects. I had just begun to take B supplements and was having an increase in symptoms. The interactions, both positive and negative amazed me. I then called my rheumetologist and discussed it all with my rheumy, and he decided to change and take me back off the b supplements. Turns out my rheumy was aware, but, he wanted to see how it would affect me. If I was not personally bothered with the changes and increase of my symptoms, he was gonna leave it go. Well, yeesh, I am taking 3 extremely powerful toxic medications to stop my symptoms......if I am gonna live with the symptoms, might as well give up the toxic medications. instead, he stopped the b supplements. (for now)
     
Loading...